Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Finite element approximation
to a contact problem
in linear thermoelasticity

Author: M. I. M. Copetti
Journal: Math. Comp. 68 (1999), 1013-1024
MSC (1991): Primary 65N30, 65N15
Published electronically: February 19, 1999
MathSciNet review: 1627854
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A finite element approximation to the solution of a one-dimensional linear thermoelastic problem with unilateral contact of the Signorini type and heat flux is proposed. An error bound is derived and some numerical experiments are performed.

References [Enhancements On Off] (What's this?)

  • 1. K. T. Andrews, P. Shi, M. Shillor and S. Wright, Thermoelastic contact with Barber's heat exchange condition, Appl. Math. Optim., 28, 1993, 11-48. MR 94e:73051
  • 2. B. A. Boley and J. H. Weiner, Theory of thermal stresses, John Wiley, 1960. MR 22:3265
  • 3. D. E. Carlson, Linear thermoelasticity, in Handbuch der physik, (ed. C. Truesdell), vol. VIa/2, 297-345, 1972.
  • 4. M. I. M. Copetti and C. M. Elliott, A one-dimensional quasi-static contact problem in linear thermoelasticity, Euro. Jnl. Appl. Math., 4, 1993, 151-174. MR 94i:73079
  • 5. M. Crouzeix and J. Rappaz, On numerical approximation in bifurcation theory, Masson, 1990. MR 92d:65003
  • 6. W. A. Day, Heat conduction within linear thermoelasticity, Springer, New York, 1985. MR 87c:73001
  • 7. G. Duvaut, Free boundary problem connected with thermoelasticity and unilateral contact, in Free boundary problems vol. II, pp. 217-236, Rome, 1980. MR 83g:73013
  • 8. C. M. Elliott and T. Qi, A dynamic contact problem in thermoelasticity, Nonlinear Anal., 23, 1994, 883-898. MR 95i:73013
  • 9. R. P. Gilbert, P. Shi and M. Shillor, A quasistatic contact problem in linear thermoelasticity, Rediconti di Matematica, 10, 1990, 785-808. MR 92m:73109
  • 10. P. Shi and M. Shillor, Uniqueness and stability of the solution to a thermoelastic contact problem, Euro. J. Appl. Math., 1, 1990, 371-387. MR 92f:73010
  • 11. P. Shi, M. Shillor and X. Zou: Numerical solutions to one dimensional problems of thermoelastic contact, Comput. Math. Appl., 22, 1991, 65-78. MR 92k:73064

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65N30, 65N15

Retrieve articles in all journals with MSC (1991): 65N30, 65N15

Additional Information

M. I. M. Copetti
Affiliation: Departamento de Matemática, Universidade Federal de Santa Maria, 97119-900 Santa Maria, RS, Brasil

Keywords: Thermoelasticity, finite element method
Received by editor(s): May 7, 1997
Received by editor(s) in revised form: January 6, 1998
Published electronically: February 19, 1999
Additional Notes: This work was partially supported by CNPq (grant 300766/92)
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society